Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Houston/Galveston, TX

September 21, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Sep 21, 2021, 3:38 PM CDT. It took effect at Sep 21, 2021, 9:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 3:38 PM CDT (20:38 UTC)
In effect from
Sep 21, 2021, 9:00 PM CDT
Expired
Sep 22, 2021, 4:00 PM CDT
In force
19 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

778 
WHUS74 KHGX 212038
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
338 PM CDT Tue Sep 21 2021

GMZ330-335-221400-
/O.NEW.KHGX.SC.Y.0072.210922T0200Z-210922T2100Z/
Matagorda Bay-Galveston Bay-
338 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
CDT WEDNESDAY...

* WHAT...North winds 20 to 25 kt with some gusts up to 30 kt late
  tonight and Wednesday morning. Bay waters rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 9 PM this evening to 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-221400-
/O.NEW.KHGX.SC.Y.0072.210922T0400Z-210922T2100Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
338 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
CDT WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt. Seas
  building to 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 11 PM this evening to 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
389 
WHUS74 KHGX 220320
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1020 PM CDT Tue Sep 21 2021

GMZ330-335-221130-
/O.CON.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
Matagorda Bay-Galveston Bay-
1020 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with some gusts up to 30 kt 
  late tonight and Wednesday morning. Bay waters rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 9 PM this evening to 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-221130-
/O.CON.KHGX.SC.Y.0072.210922T0400Z-210922T2100Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1020 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt. Seas 
  building to 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 11 PM this evening to 4 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
638 
WHUS74 KHGX 220825
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
325 AM CDT Wed Sep 22 2021

GMZ330-335-350-355-370-375-221630-
/O.CON.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
325 AM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
781 
WHUS74 KHGX 221536
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1036 AM CDT Wed Sep 22 2021

GMZ330-335-350-355-370-375-222100-
/O.CON.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1036 AM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with higher gusts and seas 4 to 
  7 ft.

* WHERE...Bays and coastal waters of the Upper Texas Coast. 

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
209 
WHUS74 KHGX 221633
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1133 AM CDT Wed Sep 22 2021

GMZ335-230045-
/O.NEW.KHGX.LO.Y.0012.210922T1633Z-210923T0400Z/
/O.CON.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
Galveston Bay-
1133 AM CDT Wed Sep 22 2021

...LOW WATER ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...For the Low Water Advisory, abnormally low water levels.
  For the Small Craft Advisory, north winds 15 to 20 kt with
  higher gusts and rough waters.

* WHERE...Galveston Bay.

* WHEN...For the Low Water Advisory, until 11 PM CDT this 
  evening. For the Small Craft Advisory, until 4 PM CDT this 
  afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Below
  normal water levels will result in hazardous navigating
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ330-350-355-370-375-222100-
/O.CON.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1133 AM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with higher gusts and seas 4 to 
  7 ft.

* WHERE...Bays and coastal waters of the Upper Texas Coast.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
408 
WHUS74 KHGX 222108
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
408 PM CDT Wed Sep 22 2021

GMZ335-230400-
/O.EXP.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
/O.CON.KHGX.LO.Y.0012.000000T0000Z-210923T0400Z/
Galveston Bay-
408 PM CDT Wed Sep 22 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Abnormally low water levels.

* WHERE...Galveston Bay.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ370-375-230515-
/O.EXP.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
/O.NEW.KHGX.SC.Y.0073.210922T2108Z-210923T1000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
408 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT THURSDAY...

* WHAT...Northeast winds 15 to 20 kt with higher gusts and seas 4
  to 7 ft.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 5 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-350-355-222215-
/O.EXP.KHGX.SC.Y.0072.000000T0000Z-210922T2100Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
408 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have improved to below criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 11:51 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Sep 21, 11:51 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1151 AM CDT Tue Sep 21 2021

.NEAR TERM [This Afternoon/Evening]...

Made just a few tweaks to the going forecast based mainly with the
timing of the precipitation with the next front/pre-frontal trough
and activity starting to pick up at the coast with the seabreeze.
The hot/dry surface SW flow prevailing across the CWA at this time
is already giving us heat indicies in the 100F-104F range for some
locations. Not expecting much relief from the heat until FROPA and
/or the development of showers/thunderstorms. 41

&&

.AVIATION [18Z TAF Issuance]...

Low clouds/fog took a bit longer to burn off this morning but save
for a site or two, mostly scattered decks are prevailing across SE
TX at this time. SW winds (around 10 kts) will persist through the
afternoon ahead of this next cold front. Perhaps only a few tweaks
with the timing of FROPA (based on current trends), and adding the
mention of VCTS for all terminals (based on latest near term model
runs). Winds will become north (and gusty) in the wake of the cold
front and will increase this evening. 41

&&

.PREV DISCUSSION...  /ISSUED 332 AM CDT Tue Sep 21 2021/

SHORT TERM [Today through Wednesday Night]...

Some patchy ground fog will reduce visibility to below 3 miles in a
few locations early this morning but widespread dense fog is not
expected. At 07z, a cold front extended from the western Great Lakes
to near Oklahoma City to Wichita falls to Midland. The cold font is
expected to make steady progress to the S-SE today as a long wave
trough deepens over the Central Plains and pushes eastward. Most of
the day looks dry as weak capping in the 850-700 mb layer holds
tough. But by late afternoon strong heating and some mid level
cooling associated with the upper trough will allow for scattered
showers to develop between 20-22z. The strong differential heating
will also allow for a weak sea breeze circulation to develop. By
late afternoon, PWATs will average between 1.75 inches over the
north to around 2.15 inches south. Surface winds become SW-W ahead
of the front over the northern half of the CWA and low level
convergence is kind of weak as the front pushes south. However, once
the front gets to around I-10, convergence will strengthen as the
front collides with the sea breeze. CAPE values are between 2000-
2500 J/Kg with LI values around -6 but lapse rates look weak. SE TX
will lie in a departing RRQ so considering the relatively decent
convective parameters in place will mention thunder and there could
a few isolated strong storms over the southern half of the CWA.
Tapered PoPs lowest over the NW zones and higher toward the coast
for late this afternoon into this evening. MaxT values will again be
on the warm side today as 850 temps remain near 22 C which
translates to mid/upper 90s at the surface.

Showers and storms will end over the north by mid evening and around
midnight at the immediate coast with skies clearing from NW to SE.
Weak cold air advection will develop in the wake of the front but it
won't feel like fall just yet. MinT values will only cool into the
mid 60's north near 70 south as winds aid in mixing a bit.

Wednesday looks like an absolutely gorgeous first day of autumn. The
equinox will occur at 221 PM CDT and MaxT values will reflect the
changing of the seasons with high temperatures only in the lower and
middle 80's as 850 mb temps cool from 22.0 C to 13.0 north and 15.7
C south. Fcst soundings don't show any saturation so went with sunny
skies. Dew points will mix out quite a bit with dew points falling
into the 40's yielding RH values between 20 and 35 percent. Winds
will also be on the strong side as the gradient remains tight in
response to building high pressure. The combination of strong winds
and low RH will create dangerous fire weather conds on Wednesday.
See Fire Weather section for more details.

High pressure will bring clear skies Wednesday night. Winds are
expected to decouple so the combination of dry air, nearly calm
winds and clear skies will set the stage for the coldest night so
far this season. MinT values will like fall into the 50's areawide.
43

LONG TERM [Thursday Through Tuesday]...

High pressure will stay in place for several days throughout the
long term. Dewpoints will stay in the 40s and 50s through
Saturday, bringing a much needed relief to the humidity we've seen
recently. Mostly clear skies will stick around while temps max out
in the 80s through Saturday and overnight lows cool to the upper
50s to lower 60s. By late Saturday/early Sunday, temps and
humidity gradually climb once again as high pressure begins to
push off to the east. Global models diverge afterwards regarding
rain chances for Sunday onwards, but a steady increase in rain
chances is expected early next week. Southeast Texas will be
between a trough over the eastern US and a mid level closed low
over the southwestern US. The intensity and placement of both
these features will alter our rain chances locally. Therefore,
kept a blended option between global models until more of a
consensus is reached. KBL

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      97  63  86  57  83 /  40  10   0   0   0
Houston (IAH)              95  67  84  59  80 /  40  50   0   0   0
Galveston (GLS)            91  73  83  68  78 /  40  60   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:10 PM CDTFire Weather WatchHGXAustin, Brazos, Burleson, Colorado, Grimes, Houston and 8 more16 hr
Sep 21, 6:37 PM CDTSpecial Weather StatementHGXWaller23 min
Sep 21, 6:39 PM CDTSpecial Weather StatementHGXMontgomery36 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.